×

zbMATH — the first resource for mathematics

Space-time estimates for null forms and the local existence theorem. (English) Zbl 0803.35095
For nonlinear wave equations of the type \((\partial^ 2_ t - \Delta) \Phi^ i = {\mathcal F}^ i (\Phi,D \Phi)\), \(i=1, \dots,N\), \(\Phi (0,x) = f_ 0(x)\), \(\Phi_ t(0,x) = f_ 1(x)\), \(f_ 0 \in H^{s + 1} (\mathbb{R}^ n)\), \(f_ n \in H^ s (\mathbb{R}^ n)\), a local existence theorem in a low regularity class is presented. For \({\mathcal F}^ i = \Gamma^ i_{jk} (\Phi) B^ i_{jk} (D \Phi^ j,D \Phi^ k)\), \(D\) denoting first derivatives, and \(B^ i_{jk}\) denoting any of the null forms \(Q_ 0 = \partial_ \alpha \Phi \partial^ \alpha \psi\), \(Q_{\alpha \beta} = \partial_ \alpha \Phi \partial_ \beta \psi - \partial_ \beta \Phi \partial_ \alpha \psi\), the well-posedness for \(s=1\), \(n=3\) is proved. The essential ingredients are space-time estimates in \(L^ 2([0,T] \times \mathbb{R}^ 3)\) for \(DQ (\Phi, \psi)\), \(Q\) representing \(B^ i_{jk}\) for solutions \(\Phi, \psi\) to linear, inhomogeneous wave equations. Further results and interesting remarks deal with the optimality of the results, the validity for general bilinear forms \(B^ i_{jk}\) and for spherically symmetric solutions, as well as with corresponding results in other space dimensions, and with extensions to estimates for \(\Delta^{-1/2} Q\) replacing \(DQ\).
Reviewer: R.Racke (Konstanz)

MSC:
35L70 Second-order nonlinear hyperbolic equations
35A07 Local existence and uniqueness theorems (PDE) (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Carlesson, St. Math. 44 pp 287– (1972)
[2] Ginibre, Math. Z. 189 pp 487– (1985)
[3] Long-time behaviour of solutions to nonlinear wave equations, Proceedings of the I. C. M. Warszawa 1983, pp. 1209–1215.
[4] Klainerman, Lectures in Appl. Math. 23 pp 293– (1986)
[5] Lindblad, Comm. in PDE 15 pp 757– (1990)
[6] Strichartz, Duke Math. J. 44 pp 705– (1977)
[7] Restriction theorems for the Fourier transform, pp. 111–114 in: Proceedings of Symposia in Pure Math., Vol. 35, Part 1, AMS, Providence, 1979.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.